MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-400-14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Intracranial Hemorrhage (1891); High Blood Pressure/ Hypertension (1908); Nausea (1970); Necrosis (1971); Blurred Vision (2137); Loss of Vision (2139); Vomiting (2144); Stenosis (2263); Obstruction/Occlusion (2422); Ischemia Stroke (4418); Paresthesia (4421)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the cause of the event was not determined.There were no issue identified with the phenom catheter used.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline patient experienced worsening hypertension.Blood pressure elevated to 200s systolic.Hy dralazine was given to the patient.The patient was being treated for a right c5 ica side branch aneurysm with fusiform morphology.Aneurysm dimensions: maximum diameter 4.3 mm, dome height 2.1 mm, dome width 4 mm and neck size 6.5 mm.Parent artery diameter distal to aneurysm was 3.7 mm.Parent artery diameter proximal to aneurysm was 3.2 mm.The patient developed a headache post procedure which was alleviated by tylenol and ice packs.The patient also experienced nausea/vomiting overnight and was treated with zofran, reglan and compazine.The patient had a history of migraine but nausea/vomiting was not a typical symptom.The patient experienced relief following treatment.The patient experienced a prolongation of existing hospitalization.The patient was being treated with tylenol and ice packs.No surgical intervention was reported.The patient recovered/resolved on (b)(6) 2024.The adverse event (ae) was not related to the disease under study but probable due to the study procedure.No stasis was noted at the end of the procedure.Post implant - complete neck coverage at the end of the procedure.Post implant aneurysm occlusion (b)(6) at the end of the procedure was class 3.Access vessel via radial right.Rist was not used.The study device was successfully implanted in the subject.Wall apposition was achieved.The side branches were not covered by the pipeline device.No device flattening or twisting was noted.Ancillary devices: guide: guidewire, guide catheter benchmark, microcatheter medtronic phenom 027.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the sponsor assessed the nausea/vomiting as possibly related to the index procedure and the worsening hypertension as possibly related to the procedure and antiplatelet treatment.
 
Event or Problem Description
Additional information received reported the adverse event was not a result of device deficiency and not related to study procedure.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that no actions/interventions or treatment was done for the stenosis.
 
Additional Manufacturer Narrative
A2: date of birth is year valid.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the patient was seen (b)(6) 2024 in the resident clinic at which time a left homonymous hemianopsia was clearly documented.An outpatient on mri on (b)(6) 2024 demonstrated subacute infarcts/stroke.The stroke etiology was likely due to progressive intracranial atherosclerotic disease (icad), and the differential included moderate right ica plaque or jailing flow due to the flow diverter.They switched to aspirin plus ticagrelor.The patient was hospitalized from (b)(6) 2024, at which time the event was recovered/resolved.On (b)(6) 2024 the patient noticed rapid onset facial tingling on the left side, blurry vision.Imaging showed evolving infarcts in the right posterior cerebral artery and lacunar infarct in the right globus pallidus.The patient was hospitalized from (b)(6) 2024, at which time the stroke recovered/resolved.The patient was planned to undergo 30-day outpatient cardiac monitoring.
 
Event or Problem Description
Additional information was received that the patient had right fetal pca stenosis >90% noted on dsa secondary to flow diverter post procedure on (b)(6) 2024.The event resulted in new or worsening of existing neurological deficits and symptoms lasted for more than 24 hours.The event was not from a device deficiency.The event was life threatening and resulted in a prolongation of hospitalization.The outcome was not recovered/not resolved.The site assessed the stenosis as possibly related to the antiplatelet medication and causally related to the study device, and not related to the procedure/retreatment procedure.Additional information was received that the stroke the patient experienced on (b)(6) 2024 resulted in hospitalization from (b)(6) 2024.The stroke was not related to the disease under study.The outcome of the stroke was recovered/resolved on (b)(6) 2024.The stroke was assessed by the site as possibly related to the antiplatelet medication and causally related to the study device, and not related to the procedure/retreatment procedure the pipeline was successfully implanted with wall apposition achieved.Side branches were not covered by the pipeline and there was no device twisting or flattening.There was no stasis at the end of the procedure and complete neck coverage.Raymond and roy at the end of the procedure was class 3.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported vision loss 7 days ago found to have subacute small right territory infarcts with associated laminar necrosis and scattered foci of subarachnoid hemorrhage and acute right globus pallidus infarcts.Headache with visual field cut post procedure alleviated by tylenol and ice packs.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Cec adjudicated the stenosis as possibly related to the procedure, device, and antiplatelet therapy.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the site assessment of the event adjudicated the stenosis event as possibly related to the procedure, study device, and antiplatelet therapy.
 
Event or Problem Description
Additional information received reported that dsa imaging on (b)(6) 2024 incidentally showed branch cerebral artery stenosis and occlusion of the a1 segment of the anterior cerebral artery (aca) and 70% stenosis of the right middle cerebral artery (mca) immediately distal to the deployed pipeline device.There was no clinical consequence.The angiogram showed that the a1 segment now fills from the anterior communicating artery (acom), whereas initially it filled from the ipsilateral side.It was noted that the bilateral acas were supplied via the left carotid circulation.No additional actions/interventions were taken for this occlusion, and it was not recovered/resolved.The occlusion was not the result of a device deficiency.The site and sponsor assessed it as caused by the device, and the site assessed it as not related to the procedure or the disease under study.It was noted that the previously reported stroke on (b)(6) 2024 was adjudicated by the sponsor as causal to the device, possible to antiplatelet therapy, and as a minor, non-disabling ischemic stroke in the treated vascular territory.It was also noted that previously reported right fetal pca stenosis of >90% resulted in the stroke.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20348226
Report Number2029214-2024-01727
Device Sequence Number12768583
Product Code OUT
UDI-Device Identifier00763000284336
UDI-Public(01)00763000284336(17)250124(10)B327986
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/24/2025
Device Model NumberPED2-400-14
Device Catalogue NumberPED2-400-14
Device Lot NumberB327986
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer10/01/2024
03/13/2025
04/23/2025
05/02/2025
05/20/2025
05/29/2025
06/17/2025
07/18/2025
10/19/2025
10/28/2025
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date10/11/2024
04/09/2025
04/29/2025
05/13/2025
05/22/2025
06/13/2025
07/13/2025
08/07/2025
10/19/2025
11/25/2025
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient Age54 YR
Patient SexFemale
Patient Weight98 KG
Patient EthnicityHispanic
Patient RaceWhite